A note on scoring rules that respect majority in choice and elimination

Share/Save/Bookmark

Woeginger, Gerhard J. (2003) A note on scoring rules that respect majority in choice and elimination. Mathematical Social Sciences, 46 (3). pp. 347-354. ISSN 0165-4896

[img]PDF
Restricted to UT campus only
: Request a copy
86Kb
Abstract:In a recent paper [Mathematical Social Sciences 43 (2002) 151], M.R. Sanver investigates scoring rules for social choice problems with n voters and m alternatives. He proves that unless n{2, 3, 4, 6, 8} a scoring rule cannot simultaneously respect majority in choice and majority in elimination. In this short technical note, we first point out a serious flaw in Sanver’s proof. Then we provide a complete proof for a corrected version of Sanver’s statement: Unless n{2, 3, 4, 5, 6, 8, 10, 12} a scoring rule cannot simultaneously respect majority in choice and majority in elimination
Item Type:Article
Copyright:© 2003 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/58664
Official URL:http://dx.doi.org/10.1016/S0165-4896(03)00050-7
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 213315